Aa
Aa
A
A
A
Close
Avatar universal

From heavy flow to light spotting more frequently?

My period started at age 11, they'd be terrible, blood clots, feeling faint, and sometimes I actually would faint (either due to pain or blood loss). This was the norm for me up until I had two ovarian cysts, where I would bleed for months on end, but instead of normal blood it would turn very light brown/grayish. I've been put on hormonal birth control to help, but I'm still never certain if I'm actually still getting my period. All that happens now is this light spotting and at very odd times during my cycle. I have lost a lot of weight, but this weight loss has been happening for years without affecting my cycle, so I'm not sure why this is happening now. I've been checked for all the usual culprits, but everything checks out. Please help, thank you.
1 Responses
5536886 tn?1455827346
The hormones in birth control can cause some odd side effects, but typically it's weight gain instead of weight loss.  Has anyone ever looked into why your periods are so terrible?  Did they do tests to see if it was a hormonal imbalance or was it just trying birth control because that usually does help?  Some types of birth control also will stop periods from happening and you may see spotting- do you know if that is the type you are taking?  
2 Comments
I am taking a hormonal birth control,  the new pack I start should contain more estrogen or progesterone, or both. I've had my hormones checked and they said the lose were normal, I just had a pap smear and they said they'd call if anything was unusual (no response yet and that appointment was a week ago). It definitely feels like some kind of hormone has been off, I'm usually ranging from super nice to snappy as all heck and no mercy. The attitude is just so weird for me because it's extremely uncharacteristic. I do have a benign breast tumor, but that's also a new finding. I think doctors would listen to 5 seconds of my symptoms and then check out. It's like I'll feel The blood come rushing out, but then there's only a bit of blood.
I'd talk to your doctor about trying to go off the pill- this all sounds like things I know women on birth control experience and after they get off of it feel much better- you do have the very terrible periods that may come back, so definitely consult your doctor before trying to go off of it (especially if you are trying to avoid pregnancy as well).
Have an Answer?

You are reading content posted in the Women's Health Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
STDs can't be transmitted by casual contact, like hugging or touching.
Syphilis is an STD that is transmitted by oral, genital and anal sex.
Normal vaginal discharge varies in color, smell, texture and amount.
Bumps in the genital area might be STDs, but are usually not serious.
Chlamydia, an STI, often has no symptoms, but must be treated.
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.